Michigan, 2013

Damaging Winds in Michigan, June 22, 2013

June 22, 2013 · NWS DTX · 2 events in 2 counties and zones

A frontal boundary south of M-59 triggered two severe thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A frontal boundary south of M-59 triggered two severe thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 22, 2:48 PM EST, 22 minutes earlier.

Area forecast discussion, Jun 22, 2:48 PM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
348 PM EDT SAT JUN 22 2013

.SHORT TERM...THIS AFTERNOON AND TONIGHT

TRENDS FROM LATE THIS MORNING/EARLY AFTERNOON SUGGEST THAT THE
POTENTIAL FOR SEMI-ORGANIZED SCATTERED CONVECTION HAS INCREASED
SOMEWHAT. AS EXPECTED...THE ATMOSPHERE HAS BECOME MODERATELY
UNSTABLE WITH TEMPERATURES IN THE MIDDLE 80S AND SURFACE DEW POINTS
AROUND 70 YIELDING AVERAGE SBCAPES OF 2000-2500 J/KG. THE NOTABLE
ADDITIONS TO THE MIX ARE TWO WELL DEFINED BOUNDARIES THAT WERE
PRODUCED FROM MORNING CONVECTION TO THE WEST. ONE OF THESE BOUNDARY
IS DRAPED ACROSS THE SOUTHERN CWA (SOUTH OF M59) AND THE SECOND IS
EDGING EAST INTO THE NORTHWEST/WEST CENTRAL CWA ALONG/NORTH OF M59.

THE ADDED FORCING FROM THESE BOUNDARIES SHOULD BE ENOUGH TO INITIATE
SCATTERED CONVECTION THIS AFTERNOON (EVEN WITH UPPER RIDGE CENTERED
NEAR JXN PER ANALYSIS OF WATER VAPOR SATELLITE IMAGERY). WHILE UPPER
LEVEL WINDS REMAIN VERY WEAK...20 KNOTS OR LESS...WINDS IN THE
5-15KFT LAYER RANGE BETWEEN 25-35 KNOTS. THIS SLIGHTLY ENHANCED FLOW
MAY ASSIST IN SHAPING THE INITIAL DISORGANIZED/WIDELY SCATTERED
STORMS INTO OCCASIONAL SMALL BOWS/CLUSTERS...WHICH WOULD BRING SOME
POTENTIAL FOR GUSTY WINDS WITH THE ACTIVITY.

THE BEST LOW LEVEL FORCING FORECAST BY MESOSCALE MODELS...AND
SUPPORTED BY VISIBLE SATELLITE/RADAR TRENDS...WILL TEND TO BRING THE
MOST WIDESPREAD CONVECTION INITIALLY TO AREAS SOUTH OF M 59 IN THE
VICINITY OF THE FIRST BOUNDARY (WHERE MOISTURE POOLING HAS BROUGHT
TDS INTO THE LOWER 70S AND SBCAPES TO LOCALLY 3000-3500 J/KG). THE
ACTIVITY MAY THEN MIGRATING NORTHWARD INTO THE EVENING AS LAKE
BREEZE(S) AND OUTFLOW(S) FROM INITIAL CONVECTION INTERACT WITH THE
SECOND BOUNDARY AS IT STALLS OVER PARTS OF THE REGION.

WHILE THE MAIN HAZARD FROM THIS ACTIVITY WILL BE LOCALLY HEAVY
RAINFALL WITH PRECIPITABLE H20 VALUES OF 1.50-1.75 INCHES...ANY
SHORT TERM ORGANIZATION TO THE CONVECTION WILL INCREASE WIND GUST
POTENTIAL WITH A FEW STORMS POSSIBLY PRODUCING SEVERE GUSTS TO NEAR
60 MPH. FREEZING LEVELS OF 15 KFT WILL GREATLY LIMIT HAIL POTENTIAL.

WITH THE LOSS OF DAYTIME HEATING...ACTIVITY WILL FADE OVERNIGHT WITH
JUST LINGERING ISOLATED SHOWERS OR STORMS. LOW TEMPERATURES WILL
REMAIN MILD AS THE WARM/HUMID AIRMASS CONDITIONS TO SLOWLY BUILD
INTO THE AREA. EXPECT TEMPERATURES TO BOTTOM OUT IN THE 65 TO 70
DEGREE RANGE UNDER PARTLY CLOUDY SKIES.

&&

.LONG TERM...SUNDAY THROUGH FRIDAY

LONGWAVE PATTERN WILL UNDERGO VERY NOTABLE TRANSITION BY THE END OF
THE WEEK. STRONG RIDGING CONTINUES TO BUILD/STRENGTHEN OVER THE
EASTERN CONUS WHILE AN UPPER LEVEL LOW OVER SW CANADA CONTINUES TO
EJECT A SERIES OF SHORTWAVES UP AND AROUND THE RIDGE. SE MI WILL
FALL JUST TO THE SOUTH OF THE MAIN SW TO NE MIDLEVEL FLOW PIPELINE
KEEPING UNDER THE RIDGE THROUGH ABOUT MIDWEEK. A FEW
SHORTWAVES/CONVECTIVE COMPLEXES WILL TRY TO PUNCH THROUGH THE RIDGE
AS FLOW BECOMES LESS AMPLIFIED...ALMOST ZONAL...WHEN A STRONG
SHORTWAVES ROUNDING THE BASE OF THE UPPER LOW OPENS THE DOOR FOR IT
TO PROGRESS EASTWARD ACROSS CANADA MID WEEK. STRONG JET MOVING
ONSHORE OVER CALIFORNIA WILL THEN LEAD TO AN AMPLIFICATION OF THE
LONGWAVE ONCE AGAIN BUT WITH A TROUGH SETTLING OVER THE GREAT LAKES.
THIS WILL DROP TEMPS FROM AROUND 5 DEGREES ABOVE AVG TO 5 DEGREE
BELOW AVG BY THE WEEKEND WITH TEMPS IN THE 70S.

THE MAIN CONCERN IN THE EXTENDED WILL BE THE CONTINUED CHANCES OF
CONVECTION WITH THE HOT AND HUMID SUMMER AIRMASS LOCKED OVERHEAD
UNDER THE STRONG RIDGE. THERE WILL BE PLENTY OF CAPE TO WORK WITH
MOST OF THE WEEK WITH MODELS ADVERTISING ANYWHERE FROM 1000-2000
J/KG EACH AFTERNOON. A POTENTIAL DEAL BREAKER WILL BE THE CAP THAT
WILL ALSO BE AROUND MUCH OF THE WEEK. AFTER THE RIDGE AXIS PASSES ON
SUNDAY...SW/W FLOW WILL CONTINUE TO ADVECT WARM AIR IN THE LOW
LEVELS KEEPING THE CAP AROUND 700-850MB. MODELS SEE TO BE
UNDERESTIMATING THE CAPS WHEN COMPARING THE 12Z DTX SOUNDING TO 12Z
MODELS SOUNDINGS EARLIER BUT THAT COULD CHANGE THROUGH THE WEEK. AS
THE PREVIOUS FORECASTER MENTIONED...THE MODELS PRODUCING DIURNAL
CONVECTION EACH DAY ALSO SHOWS THE MODELS STRUGGLING WITH THE CAP.
LAPSE RATES ARE NOT ALL BAD BUT AIR PARCELS HAVE TO REACH TO 700-600
MB BEFORE REALIZING THAT. SHEAR VALUES ARE ALSO VERY LOW STRUGGLING
TO FIND 20 KNOTS TO WORK WITH THROUGH MID WEEK AS THE BEST FLOW
STAYS TO OUR NORTH UNTIL LATE WEDNESDAY OR THURSDAY. SO EVEN WITH
THE LACK OF ANY REAL FORCING...THERE IS A WARM AIRMASS RICH WITH
MOISTURE...DEWPOINTS NEAR 70...WITH WAVES OF MID LEVEL ENERGY OR
MCS/S TRYING TO MOVE IN FROM UPSTREAM. THIS WILL WARRANT A LOW
CHANCE MENTION FOR MUCH OF THE WEEK REALIZING THAT ANY SHOWERS THAT
DO GO UP WILL STRUGGLE TO GET VERY STRONG AND WILL BE
SCATTERED/ISOLATED IN NATURE.

SLIGHTLY BETTER CHANCES WILL COME WEDNESDAY THROUGH THURSDAY AS
STRONG TROUGH SKIRTING ACROSS SOUTHERN CANADA WILL DROP A PAIR OF
COLD FRONTS THROUGH THE REGION PROVIDING A BETTER FOCUSING MECHANISM
FOR DEVELOPMENT. STILL A BIT EARLY TO GET TOO DETAILED ABOUT THIS
SYSTEM BUT WILL BE SOMETHING TO KEEP AN EYE ON IN THE COMING DAYS AS
THE SYSTEM BECOMES PROGRESSIVE AND STARTS TO SHOW ITS CARDS. THE
SECOND COLD FRONT ON FRIDAY NIGHT WILL PRODUCE A SIGNIFICANT CHANGE
IN AIRMASS AS MUCH COOLER CANADIAN AIR DROPS INTO THE GREAT LAKES.
MODELS CURRENTLY DROPPING 850MB TEMPS FROM AROUND 18C DOWN TO 6C FOR
THE WEEKEND.

&&

.MARINE...

OUTSIDE OF GUSTS FROM THE OCCASIONAL SHOWER OR THUNDERSTORM AS AN
INCREASINGLY UNSTABLE AIRMASS BUILDS INTO THE CENTRAL GREAT LAKES
AREA...WINDS WILL REMAIN RATHER CALM OVER MARINE AREAS THROUGH THE
WEEKEND INTO EARLY NEXT WEEK. EVEN AN INCREASED SOUTHWEST FLOW FROM
A TIGHTENING PRESSURE GRADIENT WILL BE MUTED AS THE IMMEDIATE LAYER
OVER THE COLD WATERS OF THE GREAT LAKES REMAINS STABLE AND LIMITS
WIND AND WAVE GROWTH.

&&

.AVIATION...ISSUED 1255 PM EDT SAT JUN 22 2013

//DISCUSSION...

OUTFLOW/FORCING IN ADVANCE OF DISSIPATING MCS TO THE WEST WILL ACT
ON MODERATE/STRONG INSTABILITY TO FIRE WIDELY SCATTERED TO SCATTERED
THUNDERSTORMS FROM MID AFTERNOON INTO EARLY THIS EVENING WITH BEST
FOCUS SEEMINGLY FROM KPTK SOUTH. WILL INCLUDE A 3 HR TEMPO WINDOW
FROM 21Z-00Z GIVEN THE 50/50 CONFIDENCE OF THIS ACTIVITY ACTUALLY
AFFECTING ONE OF THE TERMINALS. ANY ACTIVITY THAT DOES FORM WILL
FADE FROM MID TO LATE EVENING AS DIURNAL HEATING IS LOST. WILL KEEP
VFR CONDITIONS FOR THE REST OF THE FORECAST INTO SUNDAY AFTERNOON.

AT KDTW...THE BEST POTENTIAL FOR THUNDERSTORMS TODAY WILL EXIST
BETWEEN 21-00Z. THERE WILL BE A LOW CHANCE FOR STRONG WIND GUSTS
FROM A FEW OF THESE THUNDERSTORMS.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE IN THUNDERSTORM COVERAGE THIS AFTERNOON INTO EARLY
THIS EVENING.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...NONE.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...DG
LONG TERM....DRK
MARINE.......DG
AVIATION.....DG

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 22, 3:04 AM EST, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
404 AM EDT SAT JUN 22 2013

MIZ047>049-053>055-060>063-068>070-075-076-082-083-230815-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
404 AM EDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS SOUTHEAST
MICHIGAN. AN ISOLATED THUNDERSTORM COULD BE SEVERE...PRODUCING
WINDS TO 60 MPH AND BRIEF HEAVY RAINFALL. STORM MOTION WILL BE
FROM WEST TO EAST AT 20 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND
EVENING ALONG THE LAKE BREEZE BOUNDARIES ACROSS THE EASTERN THUMB
AND EXTREME SOUTHEAST MICHIGAN. THE STORMS ARE NOT EXPECTED TO BE
SEVERE. LOCALLY HEAVY RAINFALL WILL BE THE MAIN HAZARD.

A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE MONDAY
AFTERNOON...MAINLY ALONG AND NORTH OF THE INTERSTATE 69 CORRIDOR.
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

THE POSSIBILITY OF THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST
MICHIGAN MONDAY NIGHT THROUGH FRIDAY AS A MID SUMMER AIR MASS
REMAINS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-230815-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
404 AM EDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY ACROSS THE CENTRAL GREAT
LAKES...AND ACROSS NORTHERN LAKE HURON TONIGHT. AN ISOLATED
THUNDERSTORM COULD BE SEVERE TODAY...PRODUCING WINDS TO 50 KNOTSAND
BRIEF HEAVY RAINFALL. STORM MOTION WILL BE FROM WEST TO EAST AT 20
KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND
EVENING ALONG THE LAKE BREEZE BOUNDARIES...AND ACROSS NORTHERN
LAKE HURON SUNDAY NIGHT. LOW VISIBILITY DUE TO LOCALLY HEAVY
RAINFALL WILL BE THE MAIN HAZARD...BUT A FEW STORMS COULD PRODUCE
WIND GUSTS NEAR 35 KNOTS AT TIMES.

A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE MONDAY...MAINLY OVER
LAKE HURON. LOW VISIBILITY DUE TO LOCALLY HEAVY RAINFALL WILL BE THE
MAIN HAZARD...BUT A FEW STORMS COULD PRODUCE WIND GUSTS NEAR 35
KNOTS AT TIMES.

THE POSSIBILITY OF THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHEAST
MICHIGAN MONDAY NIGHT THROUGH FRIDAY AS A MID SUMMER AIR MASS
REMAINS OVER THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

KURIMSKI

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jun 22, 2:16 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 PM EDT SAT JUN 22 2013

MIZ076-222015-
WAYNE-
316 PM EDT SAT JUN 22 2013

...SPECIAL WEATHER STATEMENT...

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 4 MILES NORTHWEST OF ROMULUS...MOVING
EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  TAYLOR BY 330 PM EDT...
  DEARBORN BY 345 PM EDT...
  DETROIT BY 405 PM EDT...
  DOWNTOWN DETROIT BY 410 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

THOSE ATTENDING THE DETROIT RIVER DAYS FESTIVAL ARE IN THE PATH OF
THIS STORM AND SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS.

MANN
Special weather statement, Jun 22, 2:19 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
319 PM EDT SAT JUN 22 2013

MIZ082-222000-
LENAWEE-
319 PM EDT SAT JUN 22 2013

...SPECIAL WEATHER STATEMENT...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 11 MILES WEST OF TECUMSEH...MOVING
EAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  CLINTON AND TECUMSEH BY 350 PM EDT...
  BRITTON BY 400 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN
Special weather statement, Jun 22, 2:21 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
321 PM EDT SAT JUN 22 2013

MIZ070-222000-
MACOMB-
321 PM EDT SAT JUN 22 2013

...SPECIAL WEATHER STATEMENT...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 11 MILES WEST OF MOUNT CLEMENS...
MOVING EAST AT 15 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  STERLING HEIGHTS BY 330 PM EDT...
  MACOMB TOWNSHIP AND MOUNT CLEMENS BY 355 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

MANN
Special weather statement, Jun 22, 2:40 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
340 PM EDT SAT JUN 22 2013

MIZ083-222030-
MONROE-
340 PM EDT SAT JUN 22 2013

...SPECIAL WEATHER STATEMENT...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF  RAPIDLY DEVELOPING THUNDERSTORMS ALONG A LINE EXTENDING FROM
6 MILES WEST OF CARLETON TO 5 MILES SOUTH OF DUNDEE...MOVING EAST AT
20 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  CARLETON BY 350 PM EDT...
  MONROE BY 415 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Special weather statement, Jun 22, 3:09 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
409 PM EDT SAT JUN 22 2013

MIZ075-076-222115-
WASHTENAW-WAYNE-
409 PM EDT SAT JUN 22 2013

...SPECIAL WEATHER STATEMENT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
TAYLOR TO 5 MILES SOUTHEAST OF YPSILANTI TO 7 MILES WEST OF MILAN...
MOVING EAST AT 15 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  BELLEVILLE BY 430 PM EDT...
  MILAN BY 445 PM EDT...
  DEARBORN BY 510 PM EDT...
  ROMULUS AND WILLIS BY 515 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

THOSE ATTENDING THE DETROIT RIVER DAYS FESTIVAL ARE IN THE PATH OF
THESE STORMS AND SHOULD PREPARE FOR DANGEROUS WEATHER CONDITIONS.

MANN
Special weather statement, Jun 22, 3:10 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
410 PM EDT SAT JUN 22 2013

MIZ082-222115-
LENAWEE-
410 PM EDT SAT JUN 22 2013

...SPECIAL WEATHER STATEMENT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
TECUMSEH TO 7 MILES NORTHEAST OF HUDSON TO 13 MILES SOUTHWEST OF
HUDSON...MOVING EAST AT 10 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  ADRIAN BY 510 PM EDT...
  BRITTON AND MORENCI BY 515 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN

The radar

The Detroit radar (KDTX), 68 km away, was scanning. The volume nearest the first event began at 20:10 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wayne

When
June 22, 3:10 PM EST
Where
Wayne County, 2.07 mi NW of Flat Rock
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
42.100, -83.300

Trees were reported down, which included a 90 foot cottonwood tree.

Thunderstorm Wind, Lenawee

When
June 22, 3:40 PM EST
Where
Lenawee County, 0.51 mi W of Adrian
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
41.900, -84.040

A 12 inch diameter tree was reported blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2013Every state in 2013This day in weather historyWarnings in Michigan, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460939, 460938.